New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 1/21/2007 2:59 PM (GMT -6)   
I've been weaning off several drugs for the last couple of months. This has caused my migraine to shoot through the roof. I take Relpax as my abortive. However I've been out for at least 2 weeks and can't refill for another 3 or 4 days. So I called my PCP and he perscibed me Maxalt, which I've been on before. It just isn't as effective as the Relpax. Now I'm out of those. I'm also out of my Esgic Plus and my Phenergan. I may have to have hubby take me to the clinic for a shot of Stadol and Phenergan and see if it will break the cycle. I have some apprehention with this as the last time I went, I literally fell asleep waling up the stairs to my house and fell asleep in my dinner. I don't like that feeling. I guess my question is, if it were one of you and the clinic was your last alternative for a week or so and you hurt so bad that the little men playing drums in your head are having too much fun, what would you all do?
 
Kinda off the subject but my last sentance reminded me of a couple of commercials that is actually close to what a migraine feels like. The one with the little greenish monster pounding on the woman's head with a hammer and the other one is actually a nucotine commercial, but it has these little black monsters flipping out in a brain. These are the closest exaples I can give my friends and family as to what this crap feels like. Just sharing.
Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, bi-polar, hypothyroidism, hypoglycemia, sleep apnea
  RX: synthroid, estradiol, cymbalta, prozac, geodon, lamictal, inderal la, klonopin, seroquel, imiprimine, aspirin, (relpax, maxalt, phenergan, esgic plus, xanax, PRN for migraine)
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 1/21/2007 3:10 PM (GMT -6)   
Hi Seechell,

Sorry you are going through this at the moment. What drugs are you weaning off and why?? Sorry don't mean to be nosey just trying to get a better picture of the best way forward for you, although probably if you really have had enough of the pain the best thing to do is to go to the clinic!

I think though you know yourself the more you do this, the more your body will become resilient to the stadol etc too, and you certainly do not want that to happen as you need a rescue drug like that!!!!!

At the end of the day you know best how you feel, can you hang in there until you get your Relpax? If you cannot, you need to do something about it!!! Just my two cents!!!

Hope you feel better soon, take care

Ann
Co-Moderator of the Migraine/Headache Forum


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 1/21/2007 4:27 PM (GMT -6)   

Hi seechell,

Unfortunately narcotics (I'm assuming this is what you're weaning off of) can be a difficult choice for migraine sufferers. I understand your concern about faout falling asleep and being out of control. I have had similar experiences. I take narcotics on a regular basis and when I have taken too high a dosage find myself falling asleep.

I always remember something my neurologist said to me, don't put off getting relief of your pain. It's okay to take the necessary medication to fix your migraines. I finally got relief yesterday from a migraine I had been suffering from for 3 weeks. I was at the point that I would do anything to stop the pain.

I am often concerned about how much medication I am taking but I also know that I am responsible about what I take. The fact that it bothers you that you fall asleep demonstrates that you're not headed for an addiction. People in pain generally only take medication when they're in pain. And you deserve not to be in pain.

On a separate note, could your doctor write a note to your insurance saying that the quantity you need of Relplax is medically necessary?

I hope you feel better soon and find a solution that works.

Best of luck.


Nicky
Co-moderator Migraine Forum
 
"In life you can never be too kind or too fair; everyone you meet is carrying a heavy load. When you go through your day expressing kindness and courtesy to all you meet, you leave behind a feeling of warmth and good cheer, and you help alleviate the burdens everyone is struggling with." -- Brian Tracy
 
 


seechell
Regular Member


Date Joined Sep 2006
Total Posts : 362
   Posted 1/23/2007 12:29 AM (GMT -6)   
Actually, the drugs I'm weaning off of are Cymbalta, an anti-depressant and geodon for my bipolar. The doctor doesn't think they are helping and may be making my depression/bipolar worse. I'm just on Prozac and Imiprimine now and my body is reacting to the decrease in seratonin. I get these funky shocky things and my lips are numb. I don't know which is the cause or if it's a combo of the both of them. I have a scrip for Esgic which is a narcotic but am on nothing else that is narcotic. When I go to the doctor and get Stadol, I try and make it a last resort thing. Meaning I've taken as much Relpax, Maxalt, phenergan, esgic plus and xanax that is safe. I've also done my lavender therapy, bath, bubble bath, body wash, candle, lotion and body spray. I have a DVD that has several relaxation techniques that sometimes helps. After all other avenues are shut down, that's when I go. My usual dosage is 200mg Stadol and 50mg phenergan but I swear I heard the PA tell the nurse 300mg Stadol. I could be wrong but that would explain my falling asleep walking up the stairs and falling asleep in my dinner. I was hurting so much that I wasn't paying much attension to what was going on around me. I guess I learned a lesson from that, always ask questions about what you are being given.   

Take Care,
               Chelle
    "God grant me the serenity to accept the things I can not change, the courage to change the things I can and the wisdom to know the difference."
  DX: ankylosing spondylitis, periferal neuropathy, chronic migraines/headaches, depression/panic attacks, bi-polar, hypothyroidism, hypoglycemia, sleep apnea
  RX: synthroid, estradiol, cymbalta, prozac, geodon, lamictal, inderal la, klonopin, seroquel, imiprimine, aspirin, (relpax, maxalt, phenergan, esgic plus, xanax, PRN for migraine)
  Surgeries: hysterectomy 1997, tonsillectomy 2001, deviated septum 2005, cataracts (both eyes) 2006
 
 


CRANKY 1
Veteran Member


Date Joined Aug 2005
Total Posts : 616
   Posted 1/23/2007 1:49 AM (GMT -6)   
Hey Seechell,

Part of your problems may be from the "Rebound Cycle". I too was taking Stadol Nasal Spray as an abortive, but I got stuck in rebound, and my PCP cut me off cold turkey. I just left a big post for Twiggygal under the Insurance cost string. Try reading that and see if it doesn't make sense for you too.

Hope this helps,
Leigh Ann
"The weather is here, I wish you were beautiful."
                                             - Jimmy Buffett


AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/23/2007 2:34 PM (GMT -6)   
Hey, I totattly understand, I was on those exact meds. and they made me crazy and made my migraines worse. And coming off of them made this worse. GO GET A SHOT OF STADOL. You could probably use the sleep, just go straight to bed.
The storm inside your head should calm down soon, its going through a lot of chemical changes right now.

Just sunday, I broke after a 4 day migraine and got a shot, and don't regret it one bit.

You know the whole becareful of rebound story, so I won't go into that, but go get some relief.

Best to you!

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 1/23/2007 2:36 PM (GMT -6)   
PS: taking to many tripitans like relpax, maxalt can cause more migraines, so i suggest to try and break the pain cycle and then get back on your reg. schedule.

Best to you.
Ang

AngMichelle
Veteran Member


Date Joined Apr 2006
Total Posts : 932
   Posted 3/13/2007 11:47 PM (GMT -6)   
PS. did you say 200mg, usually the dose the 2mg, sometimes 3to4.
If you got 200 I'm surprised your still alive!
DX-Migraines:Poly Cystic Ovarian Syndrome:Kidney stones: IBS:Ulcers:Depression/Anxiety:Non-Epileptic Seizures:Buldging Disc:Joint pain (I'm only 22!!)
 
Surgeries- two jaw surgeries, appendectomy, numerous lap. surgeries, ovarian cyst removals
 
Meds: ProzAC 20mg, Klonopin 1mg BID , Ambien 10mg
(PRN- Imitrex INJ, Pherergan, Stadol NS, DiaStat,)
 
May God give you a reason to smile today, an extra reason to laugh, and bring joy to your soul.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 9:01 AM (GMT -6)
There are a total of 2,883,683 posts in 316,456 threads.
View Active Threads


Who's Online
This forum has 157543 registered members. Please welcome our newest member, DaisyF.
381 Guest(s), 18 Registered Member(s) are currently online.  Details
alephnull, Erichardson234, older guy, Froggy88, aphysicalwreck, jmarshall32390, 07kr5, Wilderness, chikinnooodle, JohnBa, SydMar, ks1905, gypsyfp, Union98, Subdenis, rpgdancer, iPoop, lab626


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer